Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 33, NWS Shreveport, LA

April 14, 2001Titus County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 14, 2001, 3:35 AM CDT for Titus County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2001, 3:35 AM CDT (08:35 UTC)
Expired
Apr 14, 2001, 4:30 AM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Titus County, TX

The radar

The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WUUS54 KSHV 140837
SVRSHV
TXC449-140930-
/NEW.KSHV.SV.W.0026.140835-140930/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 AM CDT SAT APR 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TITUS COUNTY IN NORTHEAST TEXAS

* UNTIL 430 AM CDT

* AT 335 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM NEAR TALCO...OR ABOUT 16 
  MILES NORTHWEST OF MOUNT PLEASANT...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL EFFECT MAINLY RURAL AREAS OF NORTHERN
  TITUS COUNTY.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR QUARTER SIZE AND
STRONG DAMAGING WIND GUSTS TO NEAR 60 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  TITUS COUNTY IN NORTHEAST TEXAS
UNTIL 430 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:30 AM CDT, 5 minutes earlier.

Area forecast discussion, Apr 14, 3:30 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CDT SAT APR 14 2001

NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS NORTH CENTRAL
TEXAS NEAR DALLAS TO GREENVILLE TEXAS AND ARE NOW MOVING INTO THE
NORTHWEST PART OF THE FORECAST AREA.  IR SATELLITE IMAGERY SHOWING
VERY COLD TOPS JUST WEST OF THE FORECAST AREA.

OLD FRONTAL BOUNDARY BECOMING HARDER TO FIND EARLY SATURDAY BUT
LOOKS TO BE ACROSS CENTRAL TEXAS INTO CENTRAL LOUISIANA. ANOTHER
WEAK FRONT/BOUNDARY STRETCHED ACROSS NORTHERN MISSOURI INTO WESTERN
OKLAHOMA AND THE PANHANDLE OF TEXAS. UPPER LEVEL FLOW SHOWS
SHORTWAVE TROUGH OVER SOUTHERN ARIZONA WITH ANOTHER SHORTWAVE MOVING
INTO THE GREAT BASIN. MODEL GUIDANCE AT 14/00Z IS SHOWING THESE
COMING TOGETHER OVER THE SOUTHERN ROCKIES TODAY AND INTO OKLAHOMA BY
AFTERNOON. THE FIRST SURFACE BOUNDARY SHOULD MOVE SLOWLY NORTH AS A
WARM FRONT DURING THE DAY TODAY AND BE THE FOCUS FOR SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS AS A SHORTWAVE MOVES EAST ALONG
THE RED RIVER VALLEY. AIRMASS WILL BECOME INCREASINGLY UNSTABLE OVER
NORTHWEST SECTIONS AS FRONT MOVES NORTH AND DAYTIME HEATING BUMPS
TEMPERATURES NEAR 80 NORTH AND MID 80S SOUTH. ELEVATED THUNDERSTORMS
WILL MOVE ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA THIS
MORNING AND A FEW MAY BECOME SEVERE. LATE IN THE DAY ACTIVITY THAT
DEVELOPS FARTHER WEST MAY MOVE INTO SOUTHEAST OKLAHOMA AND EXTREME
NORTHEAST TEXAS SO WILL PUT IN SOME SEVERE IN LATE AND EARLY TONIGHT
FOR THIS AREA. COLD FRONT ACROSS CENTRAL OKLAHOMA AND WEST TEXAS
SUNDAY MORNING WILL SLOW DOWN SUNDAY NIGHT AS SECONDARY FRONT MOVES
DOWN FROM THE CENTRAL PLAINS.  COOL HIGH PRESSURE MOVES IN MONDAY
WITH MOSTLY SUNNY SKIES EXPECTED AND COOLER TEMPERATURES...WHICH
WILL CONTINUE THROUGH THE WEEK.

LOOKING AT GUIDANCE VALUES AVN MOS IS MUCH HIGHER THAN NGM TODAY
WILL PUT HIGHEST POPS...LIKELY TODAY INTO TONIGHT OVER THE NORTHWEST
SECTIONS. HEAVY RAINFALL IS ALSO POSSIBLE OVER THE RED RIVER VALLEY
INTO SOUTHWEST ARKANSAS. WILL TAPER RAINFALL OFF TO THE SOUTHEAST TO
A CHANCE. WITH FRONT STILL AROUND SUNDAY NIGHT WILL LEAVE A SLIGHT
CHANCE OF RAIN SOUTHEAST HALF.

SEVERE WEATHER IS A THREAT EARLY THIS MORNING AND ESPECIALLY LATE
TODAY AND TONIGHT WITH AVN SHOWING CAPE VALUES THIS AFTERNOON AND
EVENING FROM 1500 TO 2500 J/KG ALONG BOUNDARY...LIFTED INDEX VALUES
FROM -4 TO -6 AND HIGH MID LEVEL LAPSE RATES. ACTIVITY SHOULD SHIFT
NORTH TONIGHT AND THEN BE LESS NUMEROUS TOMORROW AS MOISTURE MOVES
EAST AND FRONT MOVES INTO THE FORECAST AREA.

SHV 83/67/85/64 5322
MLU 82/66/86/64 4532
TXK 77/64/82/63 8431
TYR 82/67/84/63 5322
LFK 85/69/87/65 3212

.SHV...NONE.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:10 AM CDTSevere Thunderstorm WarningSHVFranklin30 min
Apr 14, 4:33 AM CDTTornado WarningSHVCass, Morris57 min
Apr 14, 1:20 PM CDTFlash Flood WarningSHVBowie115 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.